Alert archive / Minnesota / Special Weather Statements in 2014

Special Weather Statement, NWS Twin Cities, MN

August 29, 2014McLeod County, Redwood County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Aug 29, 2014, 3:06 PM CDT for McLeod County, Redwood County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2014, 3:06 PM CDT (20:06 UTC)
Expired
Aug 29, 2014, 3:45 PM CDT
In force
39 min
Issued by
NWS Twin Cities, MN

Counties McLeod County, MN, Redwood County, MN

The radar

The Minneapolis radar (KMPX), 99 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WWUS83 KMPX 292006
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
306 PM CDT FRI AUG 29 2014

MNZ058-065>067-073>075-292045-
BROWN-MCLEOD-MEEKER-NICOLLET-REDWOOD-RENVILLE-SIBLEY-
306 PM CDT FRI AUG 29 2014

AT 302 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTHEAST OF LOWER SIOUX AGENCY. THIS STORM WAS
MOVING EAST AT 25 MPH.

WEAK FUNNEL CLOUDS AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MORGAN.
  FRANKLIN.
  FORT RIDGELY STATE PARK.
  FAIRFAX.
  HECTOR.
  GIBBON.

ANOTHER AREA OF STRONG THUNDERSTORMS WITH HEAVY RAIN AND WEAK FUNNEL 
CLOUDS WERE LOCATED WEST OF HUTCHINSON.  THEY WERE MOVING NORTHEAST 
AT 25 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE HAVE BEEN MULTIPLE REPORTS OF FUNNEL CLOUDS IN RENVILLE AND 
REDWOOD COUNTY. THESE FUNNELS ARE EXPECTED TO REMAIN WEAK...BUT IF 
THEY BEGIN TO MOVE TOWARD THE GROUND...YOU SHOULD SEEK SHELTER UNTIL 
THE STORM HAS PASSED YOUR AREA.

&&

LAT...LON 4468 9485 4499 9452 4512 9427 4478 9426
      4456 9448 4440 9469 4419 9559 4445 9559
TIME...MOT...LOC 2003Z 249DEG 20KT 4448 9490

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 29, 2:57 PM CDT, 9 minutes earlier.

Area forecast discussion, Aug 29, 2:57 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
257 PM CDT FRI AUG 29 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 256 PM CDT FRI AUG 29 2014

TWO AREAS OF CONVECTION ACROSS THE UPPER MIDWEST AND CENTRAL
PLAINS WILL LIKELY CONGEAL INTO A LINE OR BROKEN LINE ACROSS
EC/SC MN BY LATE THIS AFTN/EARLY EVENING. THIS IS BASED ON THE
CURRENT SFC TROUGH ACROSS CENTRAL MN AND THE UPPER LOW ACROSS
WESTERN IOWA SLOWLY MOVING E/NE ACROSS THE UPPER MIDWEST/WESTERN
GREAT LAKES REGION BY LATE TONIGHT. THE UPPER LOW ACROSS WESTERN
IOWA HAS A FAIRLY STRONG JET STREAK MOVING NORTHWARD WHICH HAS
ENHANCED AN AREA OF UPPER LEVEL DIVERGENCE IN SW MN SINCE 1 PM
/HINT INCREASING CONVECTION/. HIGHER INSTABILITY ACROSS WESTERN
WI...AS SUNSHINE OCCURRED...HAS ALSO ALLOWED FOR SCATTERED TSRA TO
DEVELOP ACROSS THIS AREA. WX/POPS REFLECT THE CURRENT TREND OF THE
HRRR/HOPWRF AS NUMEROUS SHRA/TSRA ARE EXPECTED TO DEVELOP ACROSS
EC MN IN THE NEXT FEW HRS. AS THE UPPER LOW FINALLY SHEARS OUT AND
MOVE TO THE NE...THE AREA OF SHRA/TSRA SHOULD MOVE INTO WC WI BY
MID/LATE EVENING. A PERIOD OF HEAVY RAINFALL IS LIKELY IN EC/SC MN
DURING THE LATE AFTN/EARLY EVENING BEFORE TAPERING OFF AFT SUNSET.
ELSEWHERE...LIMITED INSTABILITY WILL LIKELY HOLD OFF ON WIDESPREAD
SHRA/TSRA...WITH ONLY ISOLD COVERAGE AT BEST THRU SUNSET. SFC
WINDS BEHIND THE SFC TROUGH ARE FAIRLY WEAK WHICH MAY ALLOW FOR
FOG/LOW CLDS TO FORM OVERNIGHT WHERE THE RAINFALL ENDED. SATURDAY
WILL BE THE DRIEST FOR THE WEEKEND AS WEAK HIGH PRESSURE SETTLES
ACROSS THE REGION.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 256 PM CDT FRI AUG 29 2014

SATURDAY NIGHT THROUGH SUNDAY NIGHT...SFC HIGH PRES WITH NARROW
RIDGING ALOFT WILL CROSS OVER THE REGION IN TANDEM SAT NIGHT...
ALLOWING FOR A FAIRLY BENIGN 12-HOUR PERIOD WITH MOCLR SKIES AHEAD
OF WHAT MAY BE A FAIRLY ACTIVE LATE SUNDAY THRU SUNDAY NIGHT
PERIOD.

A VERY BROAD LONGWAVE TROUGH OVER THE NRN PACIFIC WILL MOVE
ONSHORE THE WRN CONUS SAT AND IT IS THIS TROUGH THAT WILL WORK
WITH A DEVELOPING AREA OF LOW PRES OFF THE NRN ROCKIES. A POTENT
AXIS OFF THE LONGWAVE TROUGH WILL SWING OVER THE ROCKIES SUN WHILE
THE MAIN TROUGH CENTERS ITSELF OVER CENTRAL CANADA. THIS TROUGH
WILL GRAB THE DEVELOPING LOW PRES CENTER OVER THE NRN ROCKIES AND
SHOVE IT NEWD FROM NRN WYOMING ACRS THE DAKOTAS INTO NRN MN BY SUN
EVE...DRAGGING A CDFNT INTO CENTRAL-SRN MN. A WMFNT ASSOCIATED
WITH THIS SYSTEM WILL RAPIDLY SHIFT NWD DURG THE DAY ON
SUN...ALLOWING A STRONG SURGE OF BOTH WARMER AIR /MID-80S FOR
HIGHS/ AND LOW-MID LVL MOISTURE INTO THE REGION...HELPING INCRS
PWATS /TO OVER 1.25 INCHES/ AND INSTABILITY PARAMETERS /MUCAPES
OVER 2500 J/KG/. EVEN ANY ONGOING MORNING CONVECTION WILL LIFT OFF
TO THE N...MAKING THE MORNING INTO EARLY AFTN POTENTIALLY DEVOID
OF PRECIP...SETTING THE STAGE FOR LATER IN THE DAY. STRONG HEIGHT
FALLS COMBINED WITH HEIGHTENED DEEP LAYER SHEAR WILL ALLOW FOR
ELEVATED CONVECTION TO QUICKLY BECOME SFC-BASED IN THE MID-TO-LATE
AFTN HOURS. BEST TIMING FOR THE POTENTIAL FOR SEVERE WX LOOKS TO
BE 21Z-00Z IN WRN MN...THEN TRANSITIONING INTO ERN MN INTO WRN WI
00Z-06Z. THE CURRENT THINKING IS SEVERAL CLUSTERS OF STORMS WILL
BECOME QUITE ORGANIZED... POSSIBLY EVEN SHOWING CHARACTERISTICS OF
A MCS OR QLCS WHEN LATE DAY AND EVENING JETTING INCRS. THIS EVENT
LOOKS TO FEATURE THE HAZARDS OF LARGE HAIL AND DAMAGING
WINDS...NOT SO MUCH TORNADIC CHARACTERISTICS. THE CDFNT LOOKS TO
CLEAR MN AND MUCH OF WRN WI BY DAYBREAK MON MRNG...BRINGING THIS
EVENT TO A CLOSE WHILE FAIRLY ZONAL FLOW SETS UP ALOFT.

MONDAY-THURSDAY...A WEAK QUASI-STNRY FRONT WILL DEVELOP S OF THE
AREA BY MID-WEEK... GIVING MORE OF A FOCUS FOR ORGANIZED
SHOWERS/TSTMS WED INTO THU...AS OPPOSED TO MON-TUE WHICH WILL BE
MORE OF THE ISOLD POP-UP VARIETY WITH LITTLE STRENGTH. IMPROVED
COVERAGE FOR STORMS IS EXPECTED WED-THU WITH THE ADDITION OF THE
FRONT AND SEVERAL WEAK SHORTWAVE BUCKLES WITHIN THE PREVAILING
ZONAL FLOW...BUT MAINLY SHOWERS WITH POSSIBLY A FEW TSTMS. TEMPS
COOL DOWN ON THE BACKSIDE OF THE DEPARTING CDFNT MON...WITH HIGHS
BACK INTO THE MID-70S BEFORE WARMING BACK INTO THE LOWER 80S BY
LATE WEEK AS WARMER AIR SURGES N WITH THE DEVELOPMENT OF THE
LINGERING SFC BOUNDARY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1153 AM CDT FRI AUG 29 2014

TWO AREAS OF CONVECTION ACROSS THE PLAINS AND UPPER MIDWEST WILL
LEAD TO OCCASIONAL SHRA/TSRA FOR MOST OF MPX TAF AREA THRU THE
AFTN WITH THE EXCEPTION OF KAXN WHERE THE SFC TROUGH HAS MOVED
THRU AS OF 17Z. AN UPPER LOW WHICH IS CURRENTLY NEAR KOMA WILL
LIKELY HOLD THE SFC TROUGH ACROSS CENTRAL MN THIS AFTN AS THE
UPPER LOW MOVES NE ACROSS NC IA/SE MN. THIS WILL LEAD TO THE
CONTINUATION OF SHRA/TSRA FROM KRWF TO KSTC...EASTWARD TOWARD EC
MN/WC WI THRU THE AFTN. TIMING OF HEAVIER TSRA WILL BE PROBLEMATIC
SO WILL CONTINUE WITH TEMPO PERIOD FOR MOST AREAS WITH 2SM +TSRA.
ALTHOUGH VSBYS WILL BE REDUCED TO LESS THAN 1SM AT TIMES...IT
SHOULD BE VERY SHORT AND LAST 5 TO 10 MINS. MORE MODERATE
SHRA/TSRA WILL MEAN PERIODS OF 2-3SM WITH A PREDOMINATE 4-6SM IN
LIGHTER ACTIVITY. MOST OF THE SHRA/TSRA SHOULD MOVE OFF INTO WC WI
BY 23-01Z...WITH IFR/LIFR CIGS/VSBYS DEVELOPING IN THE WAKE OF
THIS SYSTEM. WINDS WILL BE FROM THE S/SW AHEAD OF THE SFC
TROUGH...WITH A WEAK WEST/NW FLOW BEHIND IT THRU THIS EVENING. A
MORE NW/NNW IS EXPECTED BY SATURDAY MORNING ARND 5-10 KTS.

KMSP...

TWO AREAS OF CONVECTION WILL LEAD TO A CONTINUED TREND OF SHRA AND
EMBEDDED TSRA THRU THE AFTN. NOT UNTIL THE SFC TROUGH MOVES EAST
OF THE AREA ALONG WITH THE UPPER LOW...WILL CHC/S OF SHRA/TSRA
DIMINISH. TIMING OF THE HEAVIER TSRA REMAINS QUESTIONABLE...SO
WILL CONTINUE WITH A TEMPO OF 2SM +TSRA DURING THE AFTN. A BRIEF
PERIOD OF VSBYS LESS THAN 1SM IS LIKELY...BUT SHOULD ONLY LAST 5
TO 10 MINS. MOST OF THE STEADIER SHRA SHOULD MOVE OUT OF MSP
TERMINAL AREA BY 1-3Z WITH IFR/LIFR CIGS/VSBYS DEVELOPING
OVERNIGHT. VFR CONDS ARE NOT EXPECTED UNTIL AFT 18Z ON SATURDAY.
WINDS WILL BE GENERALLY FROM THE SW THIS AFTN ARND 5-10 KTS...THEN
WEAKEN AND VEER WEST TO NORTHWEST OVERNIGHT.

/OUTLOOK FOR KMSP/

SAT AFTN...VFR. WIND NNE AT 5-10 KTS.
SUN...VFR WITH MVFR/TSRA LATE. WINDS SSE AT 10-20 KTS.
MON...MVFR/TSRA ENDING EARLY. VFR BY AFTN WINDS W 10-15KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JLT
LONG TERM...JPC
AVIATION...JLT
Hazardous weather outlook, Aug 29, 12:14 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1214 PM CDT FRI AUG 29 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
301715-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1214 PM CDT FRI AUG 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING...ESPECIALLY
ACROSS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN. THE MAIN
HAZARD WILL BE LOCALLY HEAVY RAINFALL...SMALL HAIL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD THUNDERSTORMS ARE EXPECTED IN WESTERN MINNESOTA SUNDAY
AFTERNOON AND THESE STORMS WILL MOVE INTO EASTERN MINNESOTA AND
WESTERN WISCONSIN DURING THE EVENING. THERE IS A SLIGHT RISK FOR
SEVERE WEATHER ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.

JLT

In the hours before

Special weather statement, Aug 29, 12:27 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1227 PM CDT FRI AUG 29 2014

MNZ051-059-291815-
SHERBURNE-WRIGHT-
1227 PM CDT FRI AUG 29 2014

AT 1225 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR BUFFALO. THIS STORM WAS MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BUFFALO.
  MONTICELLO.
  ALBERTVILLE.
  OTSEGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4539 9375 4527 9354 4509 9388 4521 9401
TIME...MOT...LOC 1727Z 232DEG 35KT 4521 9383
Special weather statement, Aug 29, 1:55 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
155 PM CDT FRI AUG 29 2014

MNZ044-045-050-052-291930-
BENTON-ISANTI-KANABEC-MILLE LACS-
155 PM CDT FRI AUG 29 2014

AT 152 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF FOLEY...OR 18 MILES EAST OF SAUK RAPIDS.
THIS STORM WAS MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  OAK PARK.
  FORESTON.
  PEASE.
  BOCK.
  DALBO.
  OGILVIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4586 9336 4559 9334 4556 9383 4570 9384
TIME...MOT...LOC 1855Z 249DEG 32KT 4565 9376
Special weather statement, Aug 29, 2:20 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
220 PM CDT FRI AUG 29 2014

MNZ058-065-067-073-292000-
MEEKER-REDWOOD-RENVILLE-SIBLEY-
220 PM CDT FRI AUG 29 2014

AT 216 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES SOUTH OF REDWOOD FALLS...OR 12 MILES SOUTHWEST
OF LOWER SIOUX AGENCY. THIS STORM WAS MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WABASSO.
  CLEMENTS.
  REDWOOD FALLS.
  REDWOOD FALLS AIRPORT.
  LOWER SIOUX AGENCY.
  MORTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE HAVE BEEN MULTIPLE REPORTS OF FUNNEL CLOUDS NEAR THE WABASSO
AREA.  THESE FUNNELS ARE EXPECTED TO REMAIN WEAK...BUT IF THEY BEGIN
TO MOVE TOWARD THE GROUND...YOU SHOULD SEEK SHELTER UNTIL THE STORM
HAS PASSED YOUR AREA.

&&

LAT...LON 4490 9461 4458 9462 4449 9487 4429 9488
      4428 9510 4419 9557 4441 9558
TIME...MOT...LOC 1918Z 231DEG 17KT 4443 9516
Special weather statement, Aug 29, 2:45 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
245 PM CDT FRI AUG 29 2014

MNZ078-WIZ014>016-023>028-292045-
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-GOODHUE-PEPIN-PIERCE-POLK-RUSK-ST.
CROIX-
245 PM CDT FRI AUG 29 2014

AT 238 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTHEAST OF BARRON...OR 17 MILES EAST OF TURTLE
LAKE. THIS STORM WAS MOVING NORTHEAST AT 25 MPH.

WINDS UP TO 30 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  RICE LAKE AIRPORT.
  SUMNER.
  RICE LAKE.
  HAUGEN.
  BRILL.
  MIKANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

OTHER STRONG STORMS WITH TORRENTIAL RAIN WERE DEVELOPING ACROSS WEST
CENTRAL WISCONSIN...FROM NEAR DURAND...BALDWIN AND SPRING VALLEY.
RAINFALL AMOUNTS OF 1 TO 2 INCHES AN HOUR ARE POSSIBLE FROM THE
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.

THE THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ACROSS THE
AREA THROUGH 6 PM....AND WILL AFFECT THE MENOMONIE...
EAU CLAIRE...CHIPPEWA FALLS AND WEYERHAEUSER AREA

&&

LAT...LON 4459 9124 4457 9255 4519 9257 4565 9211
      4564 9092
TIME...MOT...LOC 1941Z 225DEG 20KT 4545 9178
Special weather statement, Aug 29, 2:54 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
254 PM CDT FRI AUG 29 2014

MNZ065-067-073>075-292145-
BROWN-NICOLLET-REDWOOD-RENVILLE-SIBLEY-
254 PM CDT FRI AUG 29 2014

...RURAL AND SMALL STREAM FLOODING IS LIKELY IN THE AREA...

AT 250 PM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE RESULTING IN
RURAL AND SMALL STREAM FLOODING. DOPPLER RADAR RAINFALL ESTIMATES
INDICATE 1 TO 3 INCHES OF RAIN HAVE FALLEN SINCE 1 PM ACROSS
PORTIONS OF REDWOOD COUNTY.  THE HEAVIEST RAIN WAS INDICATED
SOUTHWEST OF REDWOOD FALLS NEAR WABASSO.  SLOW MOVEMENT OF THE
THUNDERSTORMS MAY GENERATE AN ADDITIONAL INCH OR TWO THROUGH 6 PM.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES.

&&

LAT...LON 4470 9503 4472 9461 4446 9463 4436 9477
      4430 9487 4421 9520 4419 9558 4441 9560
Special weather statement, Aug 29, 3:06 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
306 PM CDT FRI AUG 29 2014

MNZ058-065>067-073>075-292045-
BROWN-MCLEOD-MEEKER-NICOLLET-REDWOOD-RENVILLE-SIBLEY-
306 PM CDT FRI AUG 29 2014

AT 302 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTHEAST OF LOWER SIOUX AGENCY. THIS STORM WAS
MOVING EAST AT 25 MPH.

WEAK FUNNEL CLOUDS AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MORGAN.
  FRANKLIN.
  FORT RIDGELY STATE PARK.
  FAIRFAX.
  HECTOR.
  GIBBON.

ANOTHER AREA OF STRONG THUNDERSTORMS WITH HEAVY RAIN AND WEAK FUNNEL
CLOUDS WERE LOCATED WEST OF HUTCHINSON.  THEY WERE MOVING NORTHEAST
AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE HAVE BEEN MULTIPLE REPORTS OF FUNNEL CLOUDS IN RENVILLE AND
REDWOOD COUNTY. THESE FUNNELS ARE EXPECTED TO REMAIN WEAK...BUT IF
THEY BEGIN TO MOVE TOWARD THE GROUND...YOU SHOULD SEEK SHELTER UNTIL
THE STORM HAS PASSED YOUR AREA.

&&

LAT...LON 4468 9485 4499 9452 4512 9427 4478 9426
      4456 9448 4440 9469 4419 9559 4445 9559
TIME...MOT...LOC 2003Z 249DEG 20KT 4448 9490

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:43 AM CDTSpecial Weather StatementMPXKandiyohi, Stearns3 hr
Aug 29, 12:27 PM CDTSpecial Weather StatementMPXWright48 min
Aug 29, 1:55 PM CDTSpecial Weather StatementMPXMille Lacs35 min
Aug 29, 2:20 PM CDTSpecial Weather StatementMPXRedwood, Renville40 min
Aug 29, 2:54 PM CDTSpecial Weather StatementMPXRedwood111 min
Aug 29, 4:53 PM CDTSpecial Weather StatementMPXRamsey52 min
Aug 29, 2:45 PM CDTSpecial Weather StatementMPXBarron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 2 more60 min
Aug 29, 3:42 PM CDTSpecial Weather StatementMPXRusk48 min
Aug 29, 3:53 PM CDTSpecial Weather StatementMPXEau Claire52 min
Aug 29, 5:00 PM CDTSpecial Weather StatementMPXRusk45 min
Aug 29, 5:05 PM CDTSpecial Weather StatementMPXEau Claire40 min
Aug 29, 5:47 PM CDTSpecial Weather StatementMPXEau Claire28 min

Nearby

Special Weather Statements in Minnesota, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.